Doctor insights on:
Vagisil Side Effects
I have a poor healed scar after my delivery. Nine years since then &i suffer from pain durin sex. The cut is on the side of opening. Could vagisil help?
Probably not: Vagisil is unlikely to provide relief. It sounds as if you have an unstable scar. Vagisil could even slow healing. I would recommend twice a day sitz baths. Plastic surgeons differ in their recommendations for wound healing creams such as silvadene (silver sulfadiazine) or copper containing solutions. I would refrain from sex until healed for 3-6 weeks. If the pain persists scar revisionist be necessary. ...Read more
Any precautions for using Vagisil powder in my underwear for a sweating issue? How often can I use it? Have severe sweating from medicine side effect.
Why vagisil?: This product is marketed for "feminine odor". If you are simply sweating, any powder, even corn starch, will do and you will not risk anything from extra perfumes or chemicals. Be sure you are wearing cotton underwear and changing often. Ask your doctor whether this "sweating" is an expected side effect, and how soon you can stop taking it. ...Read more
Follow instructions: Recommend following the packaging instructions which is usually no more than 3-4 times a day. If you are still having irritation I would recommend follow up with a gynecologist. There are conditions that Vagisil won't treat. Make sure you are using the right product. ...Read more
Not inside: It means you don't put it all the way inside. ...Read more
Feminine wipes: Many feminine wipes contain ingredients such as fragrances or preservatives that can irritate delicate tissues in the vulvar area and can cause a contact dermatitis. The Best way to take care of the area is to wash with a mild, fragrance-free soap or cleansing bar, avoid using washcloths or sponges (just use hands) and use a fragrance-free dye-free detergent when washing your clothes and underwear. ...Read more
Yes: Yes, vagisil is a safe product to use. I would use at most 2 times a week. A lot of women are using products unnecessarily. If your vagina actually smells, then you should consider being evaluated for a bacterial infection. Vagina is like a self-cleaning oven, it actually doesn't need any products to keep it fresh and clean! Your diet, exercise, sleep are more important for vaginal health! ...Read more
I have an odor down there that won't go away no matter what I do. I've tried cleansing washes and vagisil but nothing helps. What do I do?
See a gynecologist: There are several causes of vaginal infections that can produce a malodorous discharge. Somebody needs to get a full history, including your sexual experiences, and examine you and the discharge to make a diagnosis and recommend treatment. Try women's health assoc in corbin or cathleen suto in williamsburg. Good luck. ...Read more
I've been tested and done everything you can think of, I still have discomfort down there. Nobody seems to know. I've literally just relied on vagisil?
Vulvodynia?: There is a condition called idiopathic vulvodynia. (The name doesn't really say much: it's Latin for vulvar pain of unknown cause.) If you have genital burning or pain and all exams and tests show for sure no yeast, herpes, STDs, or other explantion, you may have it. Discuss with your doctor, or ask for referral to a doctor familiar with it. Usually effective treatment can be found. Good luck! ...Read more
Yeast infection: Either should be effective.Get a more detailed answer ›
No: For the vast majority of women, these products have more potential for harm than good. You should be able to maintain your own hygiene and ph without help of pharmaceuticals, however if you're having a problem see a gyn rather than using those products. ...Read more
Can I use vagisil within 24 hours of an abortion? Procedure was about 10 hours ago, but using sanitary napkins always make me itchy.
Vagisil: I would recommend you not use that, and certainly not until the bleeding from your procedure has stopped. You could increase your risk of infection. Could you be somewhat allergic to the pads you are using? You could try a hypoallergenic pad. ...Read more
Not best option: If you have a vaginal yeast infection, the best way to treat this is with antifungal cream or oral medication. The vagisil products are not the best way to do this effectively. Also, if you are having recurrent problems, this is worth addressing with your doctor as far as addressing the underlying cause (for example, birth control pills). ...Read more
Possible: Anything that can change the 'normal' environment of the vagina can cause yeast to proliferate and cause an infection. So if the vagisil did this for you, then it is possible. It's also possible that whatever you were using the vagisil to treat also may have predisposed you to developing a yeast infection. ...Read more